TITLE

The diffusion equation in a notched beam

AUTHOR(S)
Casado-Díaz, Juan; Luna-Laynez, Manuel; Murat, François
PUB. DATE
March 2008
SOURCE
Calculus of Variations & Partial Differential Equations;Mar2008, Vol. 31 Issue 3, p297
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We study the asymptotic behavior of the solution of a diffusion problem posed in a beam with a notch. We give an approximation in the L 2 strong topology of this solution and of its gradient (corrector result) according to the size of the notch.
ACCESSION #
27960663

 

Related Articles

  • On the accuracy of the normal approximation for sums of symmetric independent random variables. Shevtsova, I. // Doklady Mathematics;Apr2012, Vol. 85 Issue 2, p292 

    The article focuses on the accuracy of normal approximation for the sums of symmetric independent random variables. It states that a new asymptotic error estimates of the normal approximation for sums of independent random variables with arbitrary distributions having finite third moments were...

  • Numerical quenching for a nonlinear diffusion equation with a singular boundary condition. Nabongo, Diabate; Boni, Th�odore K. // Bulletin of the Belgian Mathematical Society - Simon Stevin;May2009, Vol. 16 Issue 2, p289 

    This paper concerns the study of the numerical approximation for the following boundary value problem { (um)t = uxx, 0 < x < 1, t > 0, ux(0, t) = 0, ux(1, t) = -u-�(1, t), t > 0, u(x, 0) = u0(x) > 0, 0 = x = 1, where m = 1, � > 0. We obtain some conditions under which the solution of a...

  • Asymptotic optimization for stochastic models based on a compound poisson process. Voina, A. A. // Cybernetics & Systems Analysis;Jul2011, Vol. 47 Issue 4, p649 

    This paper considers the possibility of using a multidimensional compound Poisson process controlled by a continuous-time Markov chain in mathematical decision-making models. A definition of this process is presented and examples are given that illustrate its use in formalizing the concepts of...

  • Dynamics of quantum discord in two Tavis-Cummings models with classical driving fields. Zhang, Y.; Xu, J. // European Physical Journal D -- Atoms, Molecules, Clusters & Opti;Oct2011, Vol. 64 Issue 2/3, p549 

    We investigate the dynamics of quantum discord in a system consisting of two Tavis-Cummings models, each of which contains two atoms driven by a classical field. We compare the dynamics of quantum discord for the system with that of entanglement and show that quantum discord vanishes only...

  • A random energy model for size dependence: recurrence vs. transience. Külske, Christof // Probability Theory & Related Fields;1998, Vol. 111 Issue 1, p57 

    Summary. We investigate the size dependence of disordered spin models having an infinite number of Gibbs measures in the framework of a simplified 'random energy model for size dependence'. We introduce two versions (involving either independent random walks or branching processes), that can be...

  • Rescaled contact processes converge to super-Brownian motion in two or more dimensions. Durrett, Richard; Perkins, Edwin A. // Probability Theory & Related Fields;1999, Vol. 114 Issue 3, p309 

    Abstract. We show that in dimensions two or more a sequence of long range contact processes suitably rescaled in space and time converges to a super-Brownian motion with drift. As a consequence of this result we can improve the results of Bramson, Durrett, and Swindle (1989) by replacing their...

  • The Piltz's problem over a ring of matrices of second order with integer elements. Velichko, Igor // Journal of Mathematical Sciences;Jul2013, Vol. 192 Issue 4, p459 

    The asymptotic formula for a summatory function of the number of representations of matrices from $ {M_2}\left( \mathbb{Z} \right) $ in the form C = A A A under the condition det C ≤ x is constructed. The second moment of the error term of this asymptotic formula is estimated.

  • Allocation of Service Time in a Multiserver System. El-Taha, Muhammad; Maddah, Bacel // Management Science;Apr2006, Vol. 52 Issue 4, p623 

    Reducing congestion is a primary concern in the design and analysis of queueing networks, especially in systems where sources of randomness are characterized by high variability. This paper considers a multiserver first-come, first-served (FCFS) queueing model where we arrange servers in two...

  • Refining the Diffusion Approximation for the M/G/m Queue. Yao, David D. // Operations Research;Nov/Dec85, Vol. 33 Issue 6, p1266 

    Despite its many and varied applications, the M/G/m queue has yet to be solved exactly. Consequently, researchers have developed many methods for approximating its solution. We refine a diffusion approximation model developed by Kimura for the M/G/m queue, using an alternative approach to...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics